MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP140RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Necrosis (1971); No Code Available (3191)
Date of Event 07/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: soft tissue necrosis.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a primary breast reconstruction with two 600cc artoura breast tissue expander prostheses and experienced postoperative bilateral soft tissue necrosis and left-sided deflation.As a result, the patient underwent unilateral removal and replacement with an unspecified mentor tissue expander for the left side and surgical intervention for the right-sided soft tissue necrosis on (b)(6) 2020.The patient¿s surgeon stated that there seems to be a leak near 6 o¿clock suture tab of the left tissue expander.The date of problem observed was estimated based off of the provided information.Follow-up is still in progress.If additional information is received in the future, a supplemental report will be submitted.This report is for the left-sided prosthesis.
 
Additional Manufacturer Narrative
On 14-aug-2020, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On 24-aug-2020, it was found that the initial reporter's information in section e and g, g.2.Manufacturer contact phone number, and g.1.Manufacturer site phone were not properly filled in on the previous report.The relevant fields have been updated.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 10-sep-2020, the investigation on the suspected medical device was completed.Investigation summary: during visual evaluation of the device, no apparent damage or visual anomalies were observed.Leak testing was performed, according with mentor procedure, and it revealed a tear at the union between the shell and the suture tab in the 6 o¿clock position.When the device was evaluated under a microscope, the tear pattern did not show parallel striations that are consistent with markings made by a sharp instrument.The results also confirmed that there were no abnormalities with the manufacturing of the tissue expander that would have impacted its performance.After the analysis, mentor was unable to identify the root cause of this tear.Each mentor device undergoes a stringent visual inspection and rigorous testing prior to shipment.An incident of this nature may be the result of one or more of the following factors: over inflation of the tissue expander, use of the tissue expander in emerging surgical techniques not identified in the instructions for use (ifu), continuous and sustained stresses to the tissue expander, vigorous body movement (e.G.Physical exercise) or excessive manipulation/ trauma in the region of the expander.Manufacturer's reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10432868
Report Number1645337-2020-10178
Device Sequence Number1896430
Product Code LCJ
UDI-Device Identifier00081317024330
UDI-Public00081317024330
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2023
Device Model NumberSMXP140RH
Device Catalogue NumberSMXP140RH
Device Lot Number7725730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer08/14/2020
09/10/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/03/2020
09/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR